Alert archive / Oklahoma / Wind Advisories in 2011

Wind Advisory 18, NWS Norman, OK

October 6, 20119 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Oct 6, 2011, 3:39 AM CDT for 9 counties in Oklahoma. It took effect at Oct 6, 2011, 10:11 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 3:39 AM CDT (08:39 UTC)
In effect from
Oct 6, 2011, 10:11 AM CDT
Expired
Oct 6, 2011, 9:00 PM CDT
In force
11 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 103 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2604 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WWUS74 KOUN 060839
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
339 AM CDT THU OCT 6 2011

OKZ004>006-009>011-014>016-061645-
/O.NEW.KOUN.WI.Y.0018.111006T1600Z-111007T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON
339 AM CDT THU OCT 6 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 


* TIMING: 11 AM TO 9 PM. 

* WINDS: SOUTH 25 TO 35 MPH... WITH GUSTS OVER 40 MPH.

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY IN HIGH PROFILE
  VEHICLES ON EAST-WEST ROADS. UNSECURED ITEMS MAY BE DISPLACED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
4 follow-up statements
169 
WWUS74 KOUN 061250
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
750 AM CDT THU OCT 6 2011

OKZ004>006-009>011-014>016-062200-
/O.CON.KOUN.WI.Y.0018.111006T1600Z-111007T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON
750 AM CDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS EVENING FOR MUCH OF NORTHWESTERN OKLAHOMA.

* TIMING: 11 AM TO 9 PM.

* WINDS: SOUTH 25 TO 35 MPH... WITH GUSTS OVER 40 MPH.

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY IN HIGH PROFILE 
  VEHICLES ON EAST-WEST ROADS. UNSECURED ITEMS MAY BE DISPLACED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
798 
WWUS74 KOUN 061511
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1011 AM CDT THU OCT 6 2011

OKZ004>006-009>011-014>016-070000-
/O.EXT.KOUN.WI.Y.0018.111006T1511Z-111007T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON
1011 AM CDT THU OCT 6 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY IS IN EFFECT FOR MUCH OF NORTHWESTERN OKLAHOMA
THROUGH THIS EVENING.

* TIMING: UNTIL 9 PM.

* WINDS: SOUTH 25 TO 35 MPH... WITH GUSTS OVER 40 MPH.

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY IN HIGH PROFILE 
  VEHICLES ON EAST-WEST ROADS. UNSECURED ITEMS MAY BE DISPLACED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
010 
WWUS74 KOUN 062013
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CDT THU OCT 6 2011

OKZ004>006-009>011-014>016-070200-
/O.CON.KOUN.WI.Y.0018.000000T0000Z-111007T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON
313 PM CDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
PARTS OF NORTHWEST OKLAHOMA.

* TIMING: UNTIL 9 PM.

* WINDS: SOUTH 25 TO 35 MPH... WITH GUSTS OVER 40 MPH.

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY IN HIGH PROFILE 
  VEHICLES ON EAST-WEST ROADS. UNSECURED ITEMS MAY BE DISPLACED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
428 
WWUS74 KOUN 070200
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT THU OCT 6 2011

OKZ004>006-009>011-014>016-070300-
/O.EXP.KOUN.WI.Y.0018.000000T0000Z-111007T0200Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-
CUSTER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON
900 PM CDT THU OCT 6 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

BREEZY AND GUSTY WINDS WILL CONTINUE TONIGHT AND FRIDAY. FREQUENT
GUSTS OVER 30 MPH AND OCCASIONAL GUSTS OVER 40 MPH WILL OCCUR.
PEOPLE SHOULD CONTINUE TO USE CAUTION OUTDOORS...BUT THE WIND
ADVISORY IS ALLOWED TO EXPIRE.

$$

BURKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 6, 3:38 AM CDT, 1 minute earlier.

Area forecast discussion, Oct 6, 3:38 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
338 AM CDT THU OCT 6 2011

.DISCUSSION...
A FEW LINGERING SHOWERS ASSOCIATED WITH SOME WAA SHOULD MOVE
THROUGH/WEAKEN LATER THIS MORNING. OUT ATTENTION THEN TURNS
QUICKLY TO LARGE STORM SYSTEM APPROACHING FROM THE WEST. INITIAL
IMPACT WILL BE TO DROP SURFACE PRESSURES IN THE LEE OF THE ROCKIES
WHICH WILL IN TURN CREATE WINDY CONDITIONS ACROSS THE SOUTHERN
PLAINS. WILL NEED TO GO WITH A WIND ADVISORY FOR PORTIONS OF WESTERN
AND NORTHWESTERN OKLAHOMA TODAY AS SUSTAINED WIND SPEEDS OF 30 MPH
AND FREQUENT GUSTS OVER 40 MPH SEEM LIKELY BY LATE MORNING THROUGH
THE AFTN HOURS. ALTHOUGH THIS WILL ELEVATE FIRE CONCERNS SOMEWHAT
WITH WARM DAYTIME TEMPS... INCREASE IN SFC MOISTURE WILL OFFSET
THESE CONDITIONS KEEPING RH VALUES WELL ABOVE RED FLAG THRESHOLD.
OTHERWISE WILL MAINTAIN SOME VERY LOW POPS ACROSS FAR WESTERN
OKLAHOMA FOR TODAY.

SHOULD SEE A BIT MORE ACTIVITY APPROACH WEST/NORTHWEST OKLAHOMA
OVERNIGHT TONIGHT AS FORCING FROM LARGE UPPER TROUGH GETS CLOSER.
HOWEVER STILL APPEARS THAT MUCH BETTER OPPORTUNITY FOR PRECIP WILL
HOLD OFF UNTIL LATE FRI INTO FRI NIGHT ACROSS WESTERN SECTIONS OF
OKLAHOMA INTO WESTERN NORTH TEXAS. STILL QUITE A BIT OF DIFFERENCE
IN EASTWARD PROGRESSION OF PRECIP OVER THE WEEKEND BETWEEN GFS AND
ECMWF AS GFS GRADUALLY LIFTS ENERGY EAST/NORTHEAST INTO THE PLAINS
OVER THE WEEKEND... WHILE THE ECMWF DEVELOPS A CLOSED LOW THAT SITS
OUT OVER THE FOUR CORNERS AREA UNTIL LATE SUNDAY AND SUNDAY NIGHT.
THIS KEEPS THE MORE SIGNIFICANT PRECIP CONFINED TO WESTERN OKLAHOMA.
FOR NOW WILL CONT TO FOLLOW GFS A LITTLE MORE CLOSELY WITH BETTER
PRECIP CHANCES GRADUALLY MARCHING EAST ACROSS THE STATE OVER THE
WEEKEND.

WITH UNCERTAINTY CONT INTO EARLY NEXT WEEK WILL NOT MAKE MUCH IN THE
WAY OF CHANGES TO BEYOND THE WEEKEND... ALTHOUGH SOME PRECIP CHANCES
DO APPEAR POSSIBLE WITH EITHER SOLUTION DURING THE FIRST HALF OF
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  84  65  82  63 /  10  10  20  30
HOBART OK         85  65  80  63 /  10  20  30  60
WICHITA FALLS TX  86  66  84  68 /  10  10  20  30
GAGE OK           84  66  77  64 /  20  30  40  70
PONCA CITY OK     84  64  82  65 /  10  20  20  30
DURANT OK         87  64  87  69 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
     FOR OKZ004>006-009>011-014>016.

TX...NONE.
&&

32/30
Hazardous weather outlook, Oct 6, 12:35 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1235 AM CDT THU OCT 6 2011

OKZ004>048-050>052-TXZ083>090-061000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1235 AM CDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...OVERNIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN PORTIONS OF
OKLAHOMA AND NORTH TEXAS EARLY THIS MORNING.

DISCUSSION...
ISOLATED THUNDERSTORMS MAY OCCUR OVER PARTS OF WESTERN OKLAHOMA AND
NORTH TEXAS AS AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE ACROSS
THE SOUTHERN PLAINS. ANY THUNDERSTORMS THAT DO FORM WILL REMAIN
BELOW SEVERE LEVELS DUE TO THE MEAGER INSTABILITIES ACROSS THE
REGION.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY OCT 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
LOW LEVEL MOISTURE WILL CONTINUE TO SLOWLY IMPROVE THROUGH THE WEEK
IN ADVANCE OF AN APPROACHING UPPER LEVEL STORM SYSTEM. THE CHANCE
FOR THUNDERSTORMS WILL INCREASE THURSDAY NIGHT... BEGINNING IN
WESTERN OKLAHOMA... AND GRADUALLY SPREAD EAST BY THE WEEKEND.
THERE WILL BE A SLIGHT RISK OF SEVERE STORMS FRIDAY AFTERNOON AND
EVENING ACROSS FAR NORTHWEST OKLAHOMA AS A NARROW RIBBON OF HIGHER
INSTABILITY EXTENDS ACROSS THE AREA... AHEAD OF A COLD FRONT
LOCATED OVER THE OKLAHOMA AND TEXAS PANHANDLES.

OTHER HAZARDOUS WEATHER...
GUSTY SOUTH WINDS ARE EXPECTED THROUGHOUT MUCH OF THE WEEK... WITH
THE STRONGEST WINDS OCCURRING IN THE WESTERN HALF OF OKLAHOMA AND
NORTH TEXAS. ALTHOUGH HUMIDITY WILL BE SLOWLY INCREASING... THE
STRONG WINDS COULD MAKE IT DIFFICULT TO CONTROL WILDFIRES IN AREAS
THAT DO NOT RECEIVE SIGNIFICANT RAINFALL.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.

Nearby

Wind Advisories in Oklahoma, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.